Alert archive / Wyoming / Flash Flood Warnings in 1997

Flash Flood Warning 6, NWS Riverton, WY

June 14, 1997Johnson County, Wyoming

NWS Riverton, WY issued this flash flood warning at Jun 14, 1997, 2:15 PM MDT for Johnson County, Wyoming. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 14, 1997, 2:15 PM MDT (20:15 UTC)
Expired
Jun 14, 1997, 3:00 PM MDT
In force
45 min
Issued by
NWS Riverton, WY
Area
Whole counties

County Johnson County, WY

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.3 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 1997-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 1997-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1028 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this flash flood warning went out at Jun 14, 3:00 AM MDT, 11 hours 15 minutes earlier.

Area forecast discussion, Jun 14, 3:00 AM MDT, 11 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
257 AM MDT SAT JUN 14 1997

FCST PRBLM IS CHOOSING THE CORRECT MODEL SOLN FOR SPEED OF EJECTING
THE CUT OFF LOW TO THE EAST AS THIS WILL DETERMINE THE DURATION OF THE
AFT/EVE TSRA ACTIVITY THROUGH THE WEEKEND. KICKER OVER ALASKA ATTM
WHICH IS SOMEWHAT DISTANT AS FAR AS KICKING CUT OFF LOW OVER S NEV TO
THE EAST. HOWEVER WITH LACK OF ANY SIGNIFICANT RIDGE TO THE EAST THE
UPPER LOW SHOULD GET BOOTED OUT TO THE EAST AS EVIDENT BY THE JET MAX
ROUNDING THE TROUGH BY 18Z TODAY. THEREFORE WILL FAVOR THE NGM SOLN OF
THE SHORT WAVE DRAGGING THE CUT OFF LOW TO THE FOUR CORNERS AREA BY
00Z MON. WV/IR LOOP INDICATING VORT MAX STILL SPINNING AROUND OVER S
CENTRAL NEV AND IS RESPONSIBLE FOR THE BROAD AREA OF PRECIP OVER N
UTAH. GOOD STREAMLINE CONV IN THAT AREA AS WELL. THIS AREA OF RAIN
SHOULD THREATEN SW WY THROUGHOUT MOST OF THE MORNING HOURS. WITH THETA
E RIDGE AND AREA OF SFC MSTR CONV OVER SE WY ATTM...E SWEETWATER AND
SE NATRONA COUNTIES SHOULD BE ONE OF THE FIRST AREAS TO SEE CONVECTIVE
ACTIVITY BREAK OUT TODAY. LIFTED INDICES WILL BE AROUND MINUS 4 ONCE
AGAIN THIS AFT. PRECIP WATER AMOUNTS ARE .63 FOR RIW AND QPF GIVES
MUCH OF CWFA ONE QUARTER INCH PRECIP FOR MUCH OF CFWA. LOCALLY HEAVY
RAINS SHOULD ONCE AGAIN BE A THREAT FOR WESTERN/CENTRAL WY. BIG HORN
BASIN WILL HAVE TO BE WATCHED CAREFULLY AS THAT AREA HAS RECEIVED ALOT
OF RAIN YESTERDAY. AS THE CUT OFF LOW GETS SHOVED EAST A SECONDARY SFC
CIRCULATION WILL ESTABLISH ITSELF OVER SE CO AS H7 WINDS SHIFT TO NW
BY LATE TODAY DURING PAC FROPA. WINDS ACTUALLY BECOME NE/UPSLOPE BY
LATE SUN AND WITH SOME 500-800 LYR AVE MSTR STILL AROUND COULD EVEN
SEE SOME STRATIFORM PRECIP BREAK OUT SUN NIGHT AS AIRMASS STABILIZES.
FWC TEMPS LOOK FINE. WOULD BROADBRUSH 70 POPS TODAY. 50 POPS EASTERN
ZONES AND 40 POPS WESTERN ZONES SUN.

LIPSON

In the hours before

Special weather statement, Jun 14, 1:06 PM MDT, 1 hour 9 minutes before
WYZ014-018-020-022>025-142110-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT SAT JUN 14 1997

...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING...

AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST
WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND
WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80
BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE
STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD
ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD.

IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK
SHELTER IMMEDIATELY.

WCJIN-WYSW
BUSH
Special weather statement, Jun 14, 1:07 PM MDT, 1 hour 8 minutes before
WYZ014-018-020-022>025-142110-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
106 PM MDT SAT JUN 14 1997

...THUNDERSTORMS WERE BUILDING OVER SOUTHWEST WYOMING...

AT 105 PM RADAR SHOWED THUNDERSTORMS INCREASING ACROSS SOUTHWEST
WYOMING. THE STRONGEST STORMS WERE BETWEEN ROCK SPRINGS AND RAWLINS AND
WERE MOVING NORTH AROUND 30 MPH. PERSONS TRAVELING ON INTERSTATE 80
BETWEEN ROCK SPRINGS...WAMSUTTER AND RAWLINS SHOULD BE ALERT FOR THESE
STORMS. HEAVY RAIN AND SMALL HAIL ARE LIKELY AND DRIVERS COULD
ENCOUNTER AREAS OF REDUCED VISIBILITIES AND WATER ON THE ROAD.

IF THREATENING WEATHER APPROACHES YOUR AREA...BE PREPARED TO SEEK
SHELTER IMMEDIATELY.

WCJIN-WYSW
BUSH

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 7:32 PM MDTTornado WarningRIWBig Horn33 min
Jun 14, 2:15 PM MDTSevere Thunderstorm WarningRIWJohnson45 min
Jun 14, 4:25 PM MDTFlash Flood WarningRIWHot Springs115 min

Nearby

Flash Flood Warnings in Wyoming, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.